Page 1 of 3 123 LastLast
Results 1 to 10 of 22

Thread: Has any of you ever had hearing loss from taking advil?

  1. Default Has any of you ever had hearing loss from taking advil?

    I took 400mg of advil two days ago at 1:00 pm and had hearing loss along with a weird kind of pressure in my ear at 10:00 pm. Now, the weird pressure is gone but I still have a little hearing loss. Could taking the advil caused this?

  2. #2
    Join Date
    Jul 2013
    Location
    South Central Pennsylvania
    Posts
    103

    Default

    Ibuprofen is ototoxic. I had hearing loss after taking a very high dose for months after orthopedic surgery. Don't know about once. May be something related to why you needed the medicine? I'd check the forum on sudden loss
    Tmrsuz

    Mild loss
    Left Right
    250 20. 20
    500. 20. 20
    1000. 20. 20
    1500. 30. 30
    2000. 35. 50
    3000. 35. 45
    4000. 35 40
    8000. 35. 45


    WRS 100% @ 60dB HL

    Resound Verso 962 TS (my first HAs) & Phone Clip+

    South Central Pennsylvania

  3. #3
    Join Date
    Jun 2011
    Location
    Northern CA
    Posts
    3,548

    Default

    Quote Originally Posted by jason1919 View Post
    I took 400mg of advil two days ago at 1:00 pm and had hearing loss along with a weird kind of pressure in my ear at 10:00 pm. Now, the weird pressure is gone but I still have a little hearing loss. Could taking the advil caused this?
    Yes, Advil is ototoxic, but having hearing loss from one 400mg does is unlikely. I would guess that the hearing loss is from whatever you where taking the Advil for. I hope it clears up!
    Oticon Agil Pro w/streamer

    -250 500 1000 1500 2000 3000 4000 6000 8000
    L 10--5----10----30---50----70----85---80---80
    R 5--10----20----35---45----85----85--100--100

    SP Disc ------------- SRT
    L 88% @55db ------- L-10
    R 90% @55db------- R-25

  4. Default

    Quote Originally Posted by seb View Post
    Yes, Advil is ototoxic, but having hearing loss from one 400mg does is unlikely. I would guess that the hearing loss is from whatever you where taking the Advil for. I hope it clears up!
    Well I also took advil the day before which is 400mg every 4 hours and then I stopped after taking 1200mg (which is what the directions says) at around 9:00PM. Then the next day I took 400mg at 1:00 PM and got the hearing loss at 10:00 PM. I was also taking advil because I had a really sore neck.
    Last edited by jason1919; 03-14-2014 at 11:37 AM.

  5. #5
    Join Date
    Jul 2013
    Location
    South Central Pennsylvania
    Posts
    103

    Default

    If your neck is out of alignment the upper vertebra can pull on your temporal bone and causes issues in the ear. It could be a mechanical issue which might cause ear noise, fullness or a decrease in hearing which might be reversible when the neck issue is corrected. I might goggle IAHE and search for a Craniosacral therapist who is listed as certified (not just someone who has taken a course).
    I took ibuprofen for months not 2 days and didn't know it could hurt more than your gut
    Tmrsuz

    Mild loss
    Left Right
    250 20. 20
    500. 20. 20
    1000. 20. 20
    1500. 30. 30
    2000. 35. 50
    3000. 35. 45
    4000. 35 40
    8000. 35. 45


    WRS 100% @ 60dB HL

    Resound Verso 962 TS (my first HAs) & Phone Clip+

    South Central Pennsylvania

  6. #6
    Join Date
    Jun 2011
    Location
    Northern CA
    Posts
    3,548

    Default

    Quote Originally Posted by Tmrsuz View Post
    If your neck is out of alignment the upper vertebra can pull on your temporal bone and causes issues in the ear. It could be a mechanical issue which might cause ear noise, fullness or a decrease in hearing which might be reversible when the neck issue is corrected. I might goggle IAHE and search for a Craniosacral therapist who is listed as certified (not just someone who has taken a course).
    I took ibuprofen for months not 2 days and didn't know it could hurt more than your gut
    Ibuprofen can hurt a lot more than just your gut. It is ototoxic and taken with alcohol, over time it can kill you. Someone I grew up with died at 48 from liver failure brought on by taking Ibuprofen and alcoholism; he went into liver failure, then his kidneys failed and finally his heart. So moderation is always good.
    Oticon Agil Pro w/streamer

    -250 500 1000 1500 2000 3000 4000 6000 8000
    L 10--5----10----30---50----70----85---80---80
    R 5--10----20----35---45----85----85--100--100

    SP Disc ------------- SRT
    L 88% @55db ------- L-10
    R 90% @55db------- R-25

  7. #7

    Default

    Thanks for the info re: ibuprofen. I will refrain from using it in the future.

    I have also hear that ordinary aspirin can cause tinnitus. Is this true?

    Thanks, Jeff
    250 20/20
    500 25/25
    1000 40/45
    2000 50/55
    4000 60/70
    8000 75/90

    2 X Phonak Naida Q70

  8. #8

    Default

    you are barking up the wrong tree... is this the first time you have ever taken advil? why were you taking so many? generally doc's Rx tylenol or were you self medicating? a lot of Rx or OTC drugs if used incorrectly (with booze) are going to screw you up. how's you BP?

    - - - Updated - - -

    you are barking up the wrong tree... is this the first time you have ever taken advil? why were you taking so many? generally doc's Rx tylenol or were you self medicating? a lot of Rx or OTC drugs if used incorrectly (with booze) are going to screw you up. how's you BP?

  9. #9
    Join Date
    Sep 2013
    Location
    Alberta, Canada
    Posts
    331

    Default

    It really bothers me that some medical professionals don't warn their patients about the potential side effects of ibuprofen!! Because doctors, nurse practitioners and nurses don't warn patients, people think there's nothing wrong with taking it in excessive amounts. I always told my patients that there is a maximum amount listed on the bottle for a reason!!!! As Seb and Doc Jake said, hearing loss is only one concern with excessive amounts of ibuprofen. There are many, many others.

    The other thing I think is important to mention is that most general practitioners, and, in my personal experience, even ENTs, have NO idea which medications are ototoxic. It's shocking!!! I worked in the ER for years and years and we gave people ototoxic, but life-saving, medications all. the. time. Even when there were less harmful medications available, doctors usually prescribed what they were most comfortable with regardless of the patient's situation, and often, they were ototoxic drugs. Only recently have I become aware of this. Now I'm very careful to ask about medications before I take them, and even then I usually read up on new medications just to make sure. Last week my family doctor prescribed an ototoxic medication for my sinus infection. I thought it was ototoxic so I asked her to look into it, and sure enough, when she did, she discovered it was ototoxic, so she changed to a different antibiotic. So...for those of us with hearing loss, we need to advocate for ourselves.
    November, 2016

    250 500 1K 2K 4K 6K 8K
    R 50
    55
    55
    50
    45
    50
    65
    L
    30 30
    35
    30
    30
    30
    25
    SRT: R-50, L-35
    WR: R-92% at 80 dB, L-100% at 75 dB

    Wearing Oticon Alta 2 Mini RITEs since July 8/15.

  10. Default

    Doctor's, especially "specialists", seem to only want to treat the symptoms of the problems within their area of expertise instead of looking for the root cause of the problem. Over the course of a 6 -8 month period, I was extremely ill and getting worse with symptoms ranging from vertigo, fatigue, flare-up of existing ulcerative colitis, nerve pain in jaw, neck, and ear area, which culminated in sudden hearing loss. I saw 8 doctors including 3 different ENTS, neurologist, gastroenterologist, and primary care doctor and none of them had a clue! Most of them just gave me anything from steroids to antibiotics to Dramamine and shoved me out the door. I felt like I was generally unwell and going to die for MONTHS and no one helped me.

    After I was finally diagnosed with gall stones and a gall bladder infection, I had the gall bladder removed. After surgery, I was given nausea pills, Tylenol w/ narcotic, and high dose advil (600mg) and told to take each of them every 6 hours or as needed. I asked my gastroenterologist if I should continue taking the steroid he gave me after the surgery and told him the pain meds I was taking and he flipped out and told me to stopped taking the Advil immediately as it was dangerous, especially for me. Yet, the gall bladder surgeon who gave me this prescription was the one that this gastroenterologist recommended and she knew I had ulcerative colitis. And ALL of the doctor's knew about my sudden hearing loss because I had to bring my mother with me to help me hear what was being said during the appointment. I am just appalled that I was given high dosage of Advil.

    I am telling you, you have to look out for yourself because no one else really will.
    Last edited by sabrin514; 04-17-2015 at 01:06 PM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •